MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-NTR
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 a patient presented with grade 4+ mitral regurgitation (mr) and a restricted posterior leaflet for a mitraclip procedure.The patient had an ejection fraction value of 37, accompanied by ventricular tachycardia.The patient's left ventricular end-systolic diameter was 60mm, had posterior leaflet tethering of the mitral valve, and pseudo-depression of the anterior leaflet of the mitral valve.The posterior 2 leaflet segment was 8mm in length and the anterior 2 leaflet segment was 20mm in length.A mitraclip ntw was selected for implant.During the procedure, due to the tethering of the posterior leaflet, grasping the leaflets was difficult.Four attempts were made to grasp the leaflets.The posterior leaflet was grasped at 7mm and the anterior leaflet was grasped at 8mm.The clip was closed and it was noted that the mr grade decreased to 2+.However, a partial tearing of the posterior leaflet was observed.The decision was made to fully deploy the clip.The following day on (b)(6) 2025 a single leaflet device attachment (slda) was observed.The posterior leaflet prolapsed, and the clip remained attached to the anterior leaflet.The mr grade increased to 4+.Per the physician, the slda may be related to the tethering of the posterior leaflet because of the multiple grasping attempts.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
All available information was investigated, and the reported slda and difficulty grasping could not be replicated in a testing environment as it was related to patient/procedural conditions (operational circumstances).A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The investigation determined the reported difficulty grasping was due to patient morphology/pathology due to tethering of the posterior leaflet.The reported slda appears to be related to the tissue injury.The reported patient effect of tissue injury appears to be related to multiple grasping attempts.The recurrent mr appears to be due to the slda and dyspnea is a cascading effect of the recurrent mr.Tissue injury, mr and dyspnea are listed in the instructions for use as known possible complications associated with the mitraclip procedures.The reported serious injury/illness/impairment was a result of case specific circumstance as no additional treatment or intervention was provided.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22631676
Report Number2135147-2025-04147
Device Sequence Number8936781
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)251127(10)41126R1093
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberCDS0601-NTR
Device Catalogue NumberCDS0601-NTR
Device Lot Number41126R1093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MITRACLIP STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale